MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87047
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The complaint is reportable upon analysis.It was reported that a intellanav mifi open-irrigated during procedure for an atrial fibrillation, after approximately 30 minutes of ablation, radiofrequency (rf) delivery began to produce intermittent noise on the mifi electrodes.To solve the issue the device was replaced, and the procedure was completed without patient complications, the mapping system used was the hdx version 4.6, no error messages showed, the patient had an implantable device, which is not specified, and the failure did not occur near any specific anatomy.It was noted that the patient also had a resynchronization therapy pacemaker.The intellanav mifi open-irrigated catheter was returned for analysis.However, device analysis found that the device failed the flow test.The device was connected to a metriq pump and was purged at 60 ml/min.Irrigation ports did not flow freely since the device was obstructed due to the lumen was damaged by the kink in the shaft.
 
Additional Manufacturer Narrative
The device was returned to boston scientific for analysis.Visual inspection showed that the device had bents in the distal section of the catheter.Functional test shows that the steering knob and the tension control knob functioned properly.No abnormal resistance was felt when actuating the steering mechanism.The device's lumen was leak tested using an isaac hd leak tester (pressure decay test system) and a touhy burst seal for sealing the irrigation holes and mini electrodes.The lumen pressure decay was measured three times.The unit passed the test without problems.The device was connected to a metriq pump and was purged at 60 ml/min.Irrigation ports did not flow freely since the device was obstructed due to the lumen was damaged by the kink in the shaft.A continuity test was performed, and the device was found within specifications.No open or shorts were detected.Electrical testing (catheter recognition / noise) showed that the device was recognized by rhythmia hdx system, but there were intermittent noise signals in baseline.An ablation test could not be performed because of the obstruction of the catheter.The device was destructively analyzed, and obstruction was found in the distal end with the bent/kink section.

Brand Name
INTELLANAV MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19102012
Report Number2124215-2024-22474
Device Sequence Number7858446
Product Code OAD
UDI-Device Identifier08714729938385
UDI-Public08714729938385
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150005/S017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Model Number87047
Device Catalogue Number87047
Device Lot Number0032478575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown